MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; HUMERAL HEADS (COCRMO) DIA.54MM

LIMACORPORATE S.P.A. SMR SHOULDER; HUMERAL HEADS (COCRMO) DIA.54MM
Model Number HUMERAL HEAD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Metal Related Pathology (4530); Muscle/Tendon Damage (4532)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #0303179, no pre-existing anomaly was found on the (b)(4) devices manufactured with the same lot #.We submit a final mdr when the investigation is complete.
 
Event or Problem Description
Shoulder revision surgery of a smr anatomic total prosthesis performed on (b)(6) 2025, due to cuff failure, leading to eccentric loading on the poly liner and causing wear of the prosthesis.The breakage of metal back was reported but product information is not available.According to the received information, the metallosis was evident.The following components were explanted: · smr humeral head ø54 mm (product code 1322.09.540, lot #0303179 - ster.Unknown) · neutral adaptor taper standard (product code 1330.15.270, lot #0400500 - ster.Unknown) · anatomic humeral body (product code and lot # unknown) · metal back (product code and lot # unknown) · poly liner (product code and lot # unknown) · 2 bone screws (product codes and lot #s unknown) the explanted components were replaced with a new humeral body and a cta humeral head.The primary surgery took place 15 years ago, but the precise date is known.Patient is a male.It is reported he performs moderate activity level.Up to date, no further information is available.Event happened in australia.
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #0303179, no pre-existing anomaly was found on the 20 devices manufactured with the same lot #.Device analysis.Explanted devices weren't available to be returned for investigation.X-rays analysis: it was reported that according to the surgeon responsible for the revision surgery, the reason for revision is cuff failure leading to the humeral head losing its centricity on the poly liner.Point was loading on the poly liner until failure.Limacorporate received one x-ray referring to pre-operative revision surgery.The x-ray received - dated (b)(6) 2024 - and a picture of the explants have been evaluated by a medical consultant.Following, the medical consultant comments: "13 years with atsa is okay, rc failure after that time represents the fateful course of events.Radiographs with massive metallosis and failure of metalback, retrieval with massive erosion of the baseplate.All due to excentric loading which itself is due to rc failure.Although it might look like implant failure, no implant can resist the eccentric loading of rc failure induced decentering of the joint.This is not implant-related, but a natural course of events".Considering that: · check of manufacturing charts highlighted no anomalies on the devices manufactured with lot #0303179.· according to the surgeon responsible for this revision surgery, the reason for revision is cuff failure leading to the humeral head losing its centricity on the poly liner.· according to the medical consultant "13 years with atsa is okay, rc failure after that time represents the fateful course of events" and "all due to excentric loading which itself is due to rc failure".We can state that the event was not product related.Pms data: according to limacorporate pms data, the revision rate of smr anatomic total prostheses due to cuff failure is (b)(4).Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.

Brand Name
SMR SHOULDER
Common Device Name
HUMERAL HEADS (COCRMO) DIA.54MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key21502847
Report Number3008021110-2025-00019
Device Sequence Number17243433
Product Code KWT
UDI-Device Identifier08033390001434
UDI-Public08033390001434
Combination Product (Y/N)N
PMA/510(K) Number
K100858
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberHUMERAL HEAD
Device Catalogue Number1322.09.540
Device Lot Number0303179
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date06/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown